Skip to main content

Eigenvalue Problems and Bifurcation of Nonhomogeneous Semilinear Elliptic Equations in Exterior Strip Domains

Abstract

We consider the following eigenvalue problems: in in where,, is a smooth bounded domain,, is a smooth bounded domain in such that. Under some suitable conditions on and, we show that there exists a positive constant such that the above-mentioned problems have at least two solutions if, a unique positive solution if, and no solution if. We also obtain some bifurcation results of the solutions at.

[12345678910111213141516171819]

References

  1. Cao DM: Eigenvalue problems and bifurcation of semilinear elliptic equation in . Nonlinear Analysis. Theory, Methods & Applications 1995,24(4):529–554. 10.1016/0362-546X(94)E0071-N

    MATH  MathSciNet  Article  Google Scholar 

  2. Zhu XP: A perturbation result on positive entire solutions of a semilinear elliptic equation. Journal of Differential Equations 1991,92(2):163–178. 10.1016/0022-0396(91)90045-B

    MATH  MathSciNet  Article  Google Scholar 

  3. Cao DM, Zhou H-S: Multiple positive solutions of nonhomogeneous semilinear elliptic equations in . Proceedings of the Royal Society of Edinburgh. Section A 1996,126(2):443–463. 10.1017/S0308210500022836

    MATH  MathSciNet  Article  Google Scholar 

  4. Zhu XP, Zhou HS: Existence of multiple positive solutions of inhomogeneous semilinear elliptic problems in unbounded domains. Proceedings of the Royal Society of Edinburgh. Section A 1990,115(3–4):301–318. 10.1017/S0308210500020667

    MATH  MathSciNet  Article  Google Scholar 

  5. Esteban MJ: Nonlinear elliptic problems in strip-like domains: symmetry of positive vortex rings. Nonlinear Analysis. Theory, Methods & Applications 1983,7(4):365–379. 10.1016/0362-546X(83)90090-1

    MATH  MathSciNet  Article  Google Scholar 

  6. Lions P-L: The concentration-compactness principle in the calculus of variations. The locally compact case. I. Annales de l'Institut Henri Poincaré. Analyse Non Linéaire 1984,1(2):109–145.

    MATH  Google Scholar 

  7. Lions P-L: The concentration-compactness principle in the calculus of variations. The locally compact case. II. Annales de l'Institut Henri Poincaré. Analyse Non Linéaire 1984,1(4):223–283.

    MATH  Google Scholar 

  8. Bahri A, Lions P-L: On the existence of a positive solution of semilinear elliptic equations in unbounded domains. Annales de l'Institut Henri Poincaré. Analyse Non Linéaire 1997,14(3):365–413.

    MATH  MathSciNet  Article  Google Scholar 

  9. Lions P-L: On positive solutions of semilinear elliptic equations in unbounded domains. In Nonlinear Diffusion Equations and Their Equilibrium States, II (Berkeley, CA, 1986), Math. Sci. Res. Inst. Publ.. Volume 13. Edited by: Ni W-M, Peletier LA, Serrin J. Springer, New York, NY, USA; 1988:85–122.

    Chapter  Google Scholar 

  10. Hsu T-S: Exactly two positive solutions of nonhomogeneous semilinear elliptic equations in unbounded cylinder domains. Dynamics of Continuous, Discrete & Impulsive Systems. Series A. Mathematical Analysis 2005,12(5):685–705.

    MATH  MathSciNet  Google Scholar 

  11. Gilbarg D, Trudinger NS: Elliptic Partial Differential Equations of Second Order, Fundamental Principles of Mathematical Sciences. Volume 224. 2nd edition. Springer, Berlin, Germany; 1983.

    Book  Google Scholar 

  12. Adams RA: Sobolev Spaces, Pure and Applied Mathematics. Volume 65. Academic Press, New York, NY, USA; 1975.

    Google Scholar 

  13. Hsu T-S: Multiple solutions for semilinear elliptic equations in unbounded cylinder domains. Proceedings of the Royal Society of Edinburgh. Section A 2004,134(4):719–731. 10.1017/S0308210500003449

    MATH  MathSciNet  Article  Google Scholar 

  14. Ekeland I: Nonconvex minimization problems. Bulletin of the American Mathematical Society 1979,1(3):443–474. 10.1090/S0273-0979-1979-14595-6

    MATH  MathSciNet  Article  Google Scholar 

  15. Graham-Eagle J: Monotone methods for semilinear elliptic equations in unbounded domains. Journal of Mathematical Analysis and Applications 1989,137(1):122–131. 10.1016/0022-247X(89)90276-X

    MATH  MathSciNet  Article  Google Scholar 

  16. Ambrosetti A, Rabinowitz PH: Dual variational methods in critical point theory and applications. Journal of Functional Analysis 1973,14(4):349–381. 10.1016/0022-1236(73)90051-7

    MATH  MathSciNet  Article  Google Scholar 

  17. Crandall MG, Rabinowitz PH: Bifurcation, perturbation of simple eigenvalues and linearized stability. Archive for Rational Mechanics and Analysis 1973,52(2):161–180.

    MATH  MathSciNet  Article  Google Scholar 

  18. Korman P, Li Y, Ouyang T: Exact multiplicity results for boundary value problems with nonlinearities generalising cubic. Proceedings of the Royal Society of Edinburgh. Section A 1996,126(3):599–616. 10.1017/S0308210500022927

    MATH  MathSciNet  Article  Google Scholar 

  19. Lien WC, Tzeng SY, Wang HC: Existence of solutions of semilinear elliptic problems on unbounded domains. Differential and Integral Equations 1993,6(6):1281–1298.

    MATH  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Tsing-San Hsu.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Hsu, TS. Eigenvalue Problems and Bifurcation of Nonhomogeneous Semilinear Elliptic Equations in Exterior Strip Domains. Bound Value Probl 2007, 014731 (2006). https://doi.org/10.1155/2007/14731

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1155/2007/14731

Keywords

  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Functional Equation
  • Eigenvalue Problem